MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RMT281416
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Codes Aneurysm (1708); Occlusion (1984)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.The device will be provided for analysis.Further information will be reported.
 
Event or Problem Description
On (b)(6) 2018, the patient underwent an endovascular procedure using a gore® excluder® aaa endoprosthesis featuring c3® delivery system to treat an abdominal aortic aneurysm.It was reported that an 18fr dryseal sheath compatible to the main body was used in the femoral artery, which measured 10.8mm in diameter.The device was prepared as requested by ifu.The sheath was positioned in the left common iliac artery under fluoroscopy over an extra stiff guidewire.The gore® excluder® aaa endoprosthesis was advanced to the intended position under fluoroscopy, however, the left renal artery was partially covered.The physician tried to move the device back, however, reportedly, the distal part of the ipsilateral leg prematurely released.The physician decided to remove the device and the sheath together.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Based on the engineering evaluation completed on 10/15/2018, the type of the event was changed to product problem/malfunction.The device and the sheath were sent to gore for analysis.The engineering evaluation showed that the distal (trailing) portion of the sleeve was scrunched or pushed proximally (towards the leading end), allowing the distal (trailing) end of the stent beneath to expand outward.The deployment line was unbroken and the stitch line remained fully sewn.The leading end of the introducer sheath was damaged in a way that is consistent with the endoprosthesis being pulled against the leading end of the sheath.Engineering was able to confirm the physician¿s observation that the distal portion of the ipsilateral leg was prematurely released.However, the investigation observations are consistent with the endoprosthesis being pulled against the leading end of the sheath.The likely cause for the observed damage to the returned device is consistent with interaction of the trailing end of the endoprosthesis with the leading end of the sheath during positioning of the trunk-ipsilateral leg endoprosthesis.According to the gore® excluder® aaa endoprosthesis featuring c3® delivery system instructions for use, adverse events that may occur and / or require intervention include, but are not limited to improper component placement.
 
Event or Problem Description
On (b)(6) 2018, the patient underwent an endovascular procedure using a gore® excluder® aaa endoprosthesis featuring c3® delivery system to treat an abdominal aortic aneurysm.It was reported that an 18fr dryseal sheath compatible to the main body was used in the femoral artery, which measured 10.8mm in diameter.The device was prepared according to the gore® excluder® aaa endoprosthesis instructions for use (ifu).The sheath was positioned in the left common iliac artery under fluoroscopy over an extra stiff guidewire.The gore® excluder® aaa endoprosthesis was drifting and physician tried to move the device back carefully in a way that it wouldn´t cover the renal artery.During the attempt to reposition the device, the device came in contact with the sheath and this end of the device began to open slightly.Because the device had opened slightly, it was no longer possible to remove it through the sheath, so both the sheath and device were removed.The patient tolerated the procedure.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7848772
Report Number3007284313-2018-00252
Device Sequence Number1445700
Product Code MIH
UDI-Device Identifier00733132610723
UDI-Public00733132610723
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2020
Device Catalogue NumberRMT281416
Device Lot Number15888377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age71 YR
Patient Weight71